Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Heavy legs, breathlessness after exertion, thirsty. Have type 2 diabetes. Taking Catapres, have IUD fitted

User rating for this question
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I am a menopausal female, 56 years old, am experiencing heavy legs, breathlessness after slightest exercise, very very thirsty. I am diabetic type 2 but these symptoms have just suddenly cropped up. I take catapres and have an iud fitted.
Posted Thu, 20 Sep 2012 in Diabetes
Answered by Dr. Neelam Ashish Vanjari 51 minutes later

Thanks for writing in.
Your symptoms of being very very thirsty point towards uncontrolled diabetes.
Are you taking any medicines for diabetes? If yes, please consult your physician and get blood sugars tested. If raised blood sugars are there, you need to add up or change medicine for diabetes.

How long you have been taking catapress?
Being breathless on slight exercise, thirsty feeling, obesity all belong to side effects of catapress also.
Catapress is not supposed to be used in patients who are at risk of coronary artery disease. You have risk factors for same [Diabetes+ obesity+ high cholesterol+hypertension].

I would recommend you to consult physician and get catepress changed to heart healthy medicine like atenolol.
Keep watch on coronary artery disease by doing treadmill exercise stress test.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor